MAUDE Adverse Event Report: OSCOR INC. ARRIVE BRAIDED TRANSSEPTAL SHEATH 10F; INTRODUCER, CATHETER

OSCOR INC. ARRIVE BRAIDED TRANSSEPTAL SHEATH 10F; INTRODUCER, CATHETER
Model Number 990061-055
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is undergoing an evaluation but has not yet been completed.
 
Event or Problem Description
It was reported that following transseptal puncture, the brockenbrough needle and arrive sheath were removed and flushed on the table.A piece of lining from the sheath was flushed out.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
It is unknown if the device was used for diagnostic or treatment purposes.Device analysis reveals a 10f sheath and dilator within manufacturing specifications.A review of the device history record (dhr) identified no rejects during manufacture of this lot number.A review of complaints against this lot number identified no additional reports.The returned dilator was reviewed and was shown to meet all design specifications.When bisected, the returned dilator showed evidence of slight skiving on the shaft.Testing has shown that the transseptal needle, in combination with the dilator is potentially susceptible to skiving.No patient injuries were reported with this complaint.Additional investigation testing has shown that the transseptal needle, in combination with the dilator is potentially susceptible to skiving.This testing demonstrates that the risk of sikiving is possible with a range of transseptal needle types.Additional testing was conducted to assess possible design changes for the arrive dilator along with testing competitor dilators used for transseptal procedures.All proposed product designs and competitor dilators demonstrated the susceptibility to skiving.This testing demonstrates that no changes could be made to the arrive dilator to further mitigate the risk of skiving.Per the arrive sheath clinical evidence report (cer), the clinical evaluation of the sheath and dilator demonstrate the clinical safety and performance of the device.The outputs of the risk management process, the device-body interaction, and clinical performance of the device demonstrate that the benefit to the patient is greater than any risk identified.The reason for return was confirmed, however, no manufacturing defects were found.The conclusion of the investigation has determined the rate of skiving reports is acceptable, the risk is known, and no patient harm has been reported.However, a capa was opened to investigate the root cause, and implement corrective action to prevent recurrence of the reported failure.Per the qa adelante breezeway dilator in-process and final inspection procedure, a blunt ts inspection mandrel is used for insertion into the dilator shaft to check for patency on 100 percent of the dilators.The arrive sheath instructions for use (ifu) instructs when "preparing and managing the transseptal sheath, if a transseptal needle is used, it is recommended to use together with a stylet in order to prevent skiving of the inner lumen of the dilator.".

Brand Name
ARRIVE BRAIDED TRANSSEPTAL SHEATH 10F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6107295
Report Number1035166-2016-00172
Device Sequence Number13554988
Product Code DYB
UDI-Device Identifier00643169530584
UDI-Public00643169530584
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K122958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/01/2019
Device Model Number990061-055
Device Catalogue Number990061-055
Device Lot NumberC1-12665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by Manufacturer10/21/2016
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BROCKENBROUGH NEEDLE